Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 362, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 27, 2021, 12:08 AM CDT for Foard County, Hardeman County, Knox County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2021, 12:08 AM CDT (05:08 UTC)
- Expired
- Jun 27, 2021, 1:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Foard County, TX, Hardeman County, TX, Knox County, TX
The radar
The Altus AFB radar (KFDR), 96 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 3:48 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.2
The text
As transmitted.
512
WUUS54 KOUN 270508
SVROUN
TXC155-197-275-270600-
/O.NEW.KOUN.SV.W.0362.210627T0508Z-210627T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1208 AM CDT Sun Jun 27 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Foard County in northern Texas...
Northwestern Knox County in northern Texas...
Southeastern Hardeman County in northern Texas...
* Until 100 AM CDT.
* At 1207 AM CDT, severe thunderstorms were located along a line
extending from 14 miles east of Chalk to 5 miles west of Truscott,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Crowell, Chillicothe, Margaret, Medicine Mound, Thalia, Truscott,
Copper Breaks State Park and Rayland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3401 10005 3431 9948 3382 9948 3364 9999
3383 10000 3384 10005
TIME...MOT...LOC 0507Z 230DEG 33KT 3395 10001 3375 9991
HAIL...1.00IN
WIND...60MPH
$$
Mahale2 follow-up statements
835 WWUS54 KOUN 270514 SVSOUN Severe Weather Statement National Weather Service Norman OK 1214 AM CDT Sun Jun 27 2021 TXC155-197-275-270600- /O.CON.KOUN.SV.W.0362.000000T0000Z-210627T0600Z/ Foard TX-Knox TX-Hardeman TX- 1214 AM CDT Sun Jun 27 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR FOARD...NORTHWESTERN KNOX AND SOUTHEASTERN HARDEMAN COUNTIES... At 1213 AM CDT, severe thunderstorms were located along a line extending from 13 miles west of Crowell to 3 miles northwest of Truscott, moving northeast at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Crowell, Chillicothe, Margaret, Medicine Mound, Thalia, Truscott, Copper Breaks State Park and Rayland. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3401 10005 3431 9948 3382 9948 3368 9987 TIME...MOT...LOC 0513Z 230DEG 33KT 3399 9996 3379 9986 HAIL...<.75IN WIND...60MPH $$ Mahale
958
WWUS54 KOUN 270544
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1244 AM CDT Sun Jun 27 2021
TXC275-270554-
/O.CAN.KOUN.SV.W.0362.000000T0000Z-210627T0600Z/
Knox TX-
1244 AM CDT Sun Jun 27 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KNOX COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3431 9948 3382 9948 3380 9953 3380 9956
3379 9956 3379 9957 3380 9958 3378 9958
3408 9991
TIME...MOT...LOC 0544Z 235DEG 32KT 3413 9977 3389 9952
$$
TXC155-197-270600-
/O.CON.KOUN.SV.W.0362.000000T0000Z-210627T0600Z/
Foard TX-Hardeman TX-
1244 AM CDT Sun Jun 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHEASTERN FOARD AND SOUTHEASTERN HARDEMAN COUNTIES...
At 1244 AM CDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Margaret to 6 miles south of
Thalia, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Crowell, Chillicothe, Margaret, Medicine Mound, Thalia, Copper Breaks
State Park and Rayland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3431 9948 3382 9948 3380 9953 3380 9956
3379 9956 3379 9957 3380 9958 3378 9958
3408 9991
TIME...MOT...LOC 0544Z 235DEG 32KT 3413 9977 3389 9952
HAIL...<.75IN
WIND...60MPH
$$
MahaleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 11:11 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 26, 11:11 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Norman OK 1111 PM CDT Sat Jun 26 2021 ...New AVIATION... .SHORT TERM... (This evening through Sunday) Issued at 122 PM CDT Sat Jun 26 2021 Heavy rainfall and flooding remains the main impact in the short term. Overhead a longwave trough has been steadily pushing in while anomalously high moisture (PWATs up to 2 standard deviations above normal) flows over a stalling front. The front is expected to establish itself more or less along the I-44 corridor (reflected in our forecast with higher PoPs/QPF). Additional rainfall amounts of 2- 6 inches are possible over the next 24 hours as this pattern persists into tomorrow. A flood watch remains in effect through tomorrow afternoon. Decent instability (1000-2000 joules MUCAPE) will support a few strong to severe storms this afternoon (especially toward western north Texas), though deep level shear remains weak (30-35 knots). Day && .LONG TERM... (Sunday night through next Friday) Issued at 122 PM CDT Sat Jun 26 2021 Rainy continues to be the theme through the long term as the upper level low becomes cut off over / southwest of the Great Lakes region. Though there is some variation in the depth and positioning of the wobbling upper low, nearly all ensemble solutions keep daily rain chances in the forecast through next Friday (after that, there's differences in how soon the upper low departs). However, with the front washing out early next week, rainfall amounts will likely decrease some from what we're looking at in the short term. Under this pattern, skies will remain mostly cloudy and highs will be in the 80s (below average). Day && .AVIATION... (06Z TAFS) Issued at 1105 PM CDT Sat Jun 26 2021 A large area of thunderstorms over west Texas will join with other storms that extended from southwest Oklahoma to northeast Oklahoma at 04Z. This conglomeration of storms will then work its way northeast overnight, providing several hours of heavy rain, reduced visibilities and low ceilings for much of our forecast area. Showers and storms will become much more scattered in nature after sunrise, so forecasts of their timing and location will be extremely imprecise at any given point. These showers and storms will continue off and on through the remainder of the forecast period. CmS && .UPPER AIR... Issued at 638 PM CDT Sat Jun 26 2021 No flights are planned at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 68 79 68 80 / 90 60 60 70 Hobart OK 67 81 66 81 / 90 40 60 60 Wichita Falls TX 70 86 69 83 / 80 40 60 70 Gage OK 65 83 65 81 / 30 10 30 40 Ponca City OK 68 80 68 82 / 80 60 40 60 Durant OK 73 88 70 85 / 30 40 50 80 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Sunday afternoon for OKZ004>042-044>046. TX...Flood Watch through Sunday afternoon for TXZ083>090. && SHORT TERM...14 LONG TERM....14 AVIATION...23
Hazardous weather outlook, Jun 26, 12:36 PM CDT, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1236 PM CDT Sat Jun 26 2021 OKZ004>048-050>052-TXZ083>090-271745- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1236 PM CDT Sat Jun 26 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a slight risk for severe thunderstorms today from central toward southwestern Oklahoma and adjacent parts of northern Texas. Most of these would occur this afternoon and evening. Large hail and damaging winds are both possible. .Heavy Rainfall... There is a moderate risk for flash flooding along a wide swath surrounding I-44 all across central and southwestern Oklahoma and southwestward into northern Texas. Two to four inches of rain has already fallen across portions of central Oklahoma, and three to six inches of additional rainfall is expected in this region before sunrise Sunday. A flood watch remains in effect. .DAYS TWO THROUGH SEVEN...Sunday through Thursday... .Thunderstorms... Thunderstorm chances will continue through Thursday. .Heavy Rainfall... Heavy rainfall is likely into the daytime Sunday. A flood watch is in effect through Sunday afternoon for the same areas as mentioned above. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 26, 6:31 PM CDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
631 PM CDT Sat Jun 26 2021
OKZ037-038-044-270000-
Tillman OK-Cotton OK-Comanche OK-
631 PM CDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR eastern Tillman...northwestern
Cotton and southwestern Comanche Counties Until 700 PM CDT...
AT 628 PM CDT, strong thunderstorms were along a line extending from
7 miles south of Indiahoma to near Hollister, moving east at 20 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Flooding in areas of poor drainage...
Locations impacted include...
Northwestern Lawton, Frederick, Grandfield, Chattanooga, Faxon,
Hollister and Loveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3435 9906 3459 9891 3463 9845 3438 9856
3421 9870
TIME...MOT...LOC 2328Z 274DEG 18KT 3451 9876 3435 9886
MahaleSpecial weather statement, Jun 26, 8:46 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
846 PM CDT Sat Jun 26 2021
OKZ022-270215-
Washita OK-
846 PM CDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR west central Washita County Until
915 PM CDT...
AT 843 PM CDT, a strong thunderstorm was located 7 miles southwest of
Burns Flat, moving northeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
This storm will remain over mainly rural areas of west central
Washita County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3536 9922 3533 9915 3525 9916 3522 9936
3523 9937 3530 9937
TIME...MOT...LOC 0143Z 241DEG 10KT 3528 9928
MahaleSpecial weather statement, Jun 26, 10:17 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1017 PM CDT Sat Jun 26 2021
TXZ084-270345-
Foard TX-
1017 PM CDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR western Foard County Until 1045
PM CDT...
AT 1014 PM CDT, strong thunderstorms were along a line extending from
4 miles southeast of Swearingen to 9 miles east of Chalk, moving east
at 10 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
These storms will remain over mainly rural areas of western Foard
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3415 10005 3416 9988 3414 9986 3384 9986
3384 10005
TIME...MOT...LOC 0314Z 252DEG 9KT 3410 10009 3386 10007
MahaleSpecial weather statement, Jun 26, 10:38 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1038 PM CDT Sat Jun 26 2021 OKZ036-270415- Jackson OK- 1038 PM CDT Sat Jun 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Jackson County Until 1115 PM CDT... AT 1037 PM CDT, a strong thunderstorm was located near Altus, moving east at 5 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... Flooding in areas of poor drainage... Locations impacted include... Altus, Friendship and Altus Air Force Base. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3458 9941 3467 9946 3475 9923 3459 9920 TIME...MOT...LOC 0337Z 258DEG 4KT 3467 9932 Mahale
Special weather statement, Jun 26, 11:49 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1149 PM CDT Sat Jun 26 2021
OKZ026-270515-
Lincoln OK-
1149 PM CDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Lincoln County Until
1215 AM CDT...
AT 1146 PM CDT, a strong thunderstorm was located near Wellston,
moving northeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Chandler, Wellston and Warwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3559 9708 3570 9713 3587 9689 3575 9682
3565 9682
TIME...MOT...LOC 0446Z 240DEG 11KT 3565 9704
MahaleSpecial weather statement, Jun 26, 11:53 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1153 PM CDT Sat Jun 26 2021
TXZ084-087-270545-
Foard TX-Knox TX-
1153 PM CDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Foard and
northwestern Knox Counties Until 1245 AM CDT...
AT 1151 PM CDT, strong thunderstorms were along a line extending from
9 miles east of Chalk to 14 miles southwest of Truscott, moving
northeast at 35 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Crowell, Truscott, Gilliland and Copper Breaks State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3401 10005 3413 9984 3409 9977 3410 9975
3409 9973 3410 9972 3373 9963 3363 9999
3383 10000 3384 10005
TIME...MOT...LOC 0451Z 236DEG 29KT 3392 10008 3366 10004
MahaleThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 10:17 PM CDT | Special Weather Statement | OUN | Foard | 28 min |
| Jun 26, 11:53 PM CDT | Special Weather Statement | OUN | Foard | 52 min |
| Jun 27, 12:13 AM CDT | Areal Flood Advisory | OUN | Foard, Knox | 3 hr |
| Jun 27, 12:49 AM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 41 min |
| Jun 27, 1:22 AM CDT | Special Weather Statement | OUN | Archer, Wichita | 38 min |
| Jun 27, 2:16 AM CDT | Areal Flood Advisory | OUN | Foard, Hardeman | 4 hr |
| Jun 27, 2:27 PM CDT | River Flood Advisory | OUN | Clay, Wichita | 71 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.